MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Model Number 8888231230
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 01/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during the process of using a guidewire for catheter placement, a great deal of resistance was felt.When the guide wire was removed after giving up on its use, the guidewire was damaged.There was nothing unusual observed on the device prior to use, there was no other product utilized with the device and there were no other visible defects/damages found on the product.The procedure was not proceeded and not completed.There was no leak, there was no cleaning agent used on the device, tego was not utilized, there was no luer adapter problem and the insertion site was not treated prior to product placement.There was no damage/defects to the catheter itself and the guidewire that came with the kit was the one used.There was no occlusion, there was no tools used when trying to removed the guidewire and there was no problem with the catheter's dimension.The guidewire was not intact when it was removed but the pieces were retrieved from the patient.However, there was a possibility that the part of the device was ruptured, and the device remains inside the body.There was an excessive force used to pull/take out the guidewire.There was no i ntervention/treatment required as the result of the event and blood transfusion was not required.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 new information has been received, and reassessment of the complaint found that it is no longer a reportable event.The event is no longer associated with a serious injury or potential for serious injury with reoccurrence.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the process of using a guidewire for catheter placement, a great deal of resistance was felt.When the guide wire was removed forcibly during removal and after giving up on its use, the guidewire was damaged.There was nothing unusual observed on the device prior to use, there was no other product utilized with the device and there were no other visible defects/damages found on the product.There was no leak, there was no cleaning agent used on the device, tego was not utilized, there was no luer adapter problem and the insertion site was not treated prior to product placement.There was no damage/defects to the catheter itself and the guidewire that came with the kit was the one used.There was no occlusion, there was no tools used when trying to removed the guidewire and there was no problem with the catheter's dimension.The guidewire was not intact when it was removed but the pieces were retrieved from the patient.However, there was a possibility that the part of the device was ruptured, and the devi ce remains inside the body (no debris other than the article in product has been confirmed).An excessive force used to pull/take out the guidewire.The procedure was not proceeded and not completed.There was no intervention/treatment required as the result of the event and blood transfusion was not required.There was no reported patient outcome.

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16225723
Report Number3009211636-2023-00034
Device Sequence Number12099854
Product Code NIE
UDI-Device Identifier10884521127463
UDI-Public10884521127463
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2025
Device Model Number8888231230
Device Catalogue Number8888231230
Device Lot Number2023400060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown